Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 10, 2003, 9:28 AM EDT for Boone County, Campbell County, Kenton County, Kentucky; Hamilton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2003, 9:28 AM EDT (13:28 UTC)
- Expired
- May 10, 2003, 12:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 101332 CCA FFWILN KYC015-037-117-OHC061-101630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED TOWN NAME IN 4TH BULLET NATIONAL WEATHER SERVICE WILMINGTON OH 928 AM EDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN KENTUCKY... CAMPBELL COUNTY IN KENTUCKY... KENTON COUNTY IN KENTUCKY... HAMILTON COUNTY IN OHIO... * UNTIL 1230 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN WITH 3 TO 4 INCHES OF RAIN IN THE VICINITY OF THE OHIO RIVER. AN ADDITIONAL 2 INCHES OF RAIN IS EXPECTED BY 11 AM. * AT 928 AM EDT...EVACUATIONS WHERE OCCURING IN A TRAILER PARK IN THE NORHTERN PART OF KENTON COUNTY NEAR CRESTVIEW. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... COVINGTON... DAYTON... CRESTVIEW... EDGEWOOD... FLORENCE... FORT MITCHELL... FORT THOMAS... FORT WRIGHT... LUDLOW... NEWPORT... PARK HILLS... CINCINNATI... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. $$ TIPTON
1 follow-up statement
000 WGUS71 KILN 101528 FFSILN KYC015-037-117-101630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1123 AM EDT SAT MAY 10 2003 ...A FLASH FLOOD WARNING CONTINUES FOR BOONE...CAMPBELL AND KENTON COUNTIES UNTIL 1230 PM EDT... ANOTHER AREA OF HEAVY WILL AFFECT THE AREA FOR THE NEXT HOUR. UP TO 1.5 INCHES OF ADDITIONAL RAIN IS POSSIBLE THROUGH 1230 PM EDT...WORSENING ANY EXISTING FLOODING PROBLEMS. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... ALEXANDRIA... BURLINGTON... COVINGTON... CRESCENT SPRINGS... CRESTVIEW HILLS... EDGEWOOD... ELSMERE... ERLANGER... FLORENCE... FORT MITCHELL... INDEPENDENCE... OAKBROOK... PARK HILLS... SOUTHGATE... TAYLOR MILL... UNION... WILDER... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:45 AM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 10, 2:45 AM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT SAT MAY 10 2003 AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5 INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE SOME PROBLEMS. MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT. .ILN....FLOOD WATCH TODAY ENTIRE FA. LOTT
Hazardous weather outlook, May 10, 6:12 AM EDT, 3 hours 16 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 10, 4:48 AM EDT, 4 hours 40 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 448 AM EDT SAT MAY 10 2003 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:52 AM EDT | Flash Flood Warning | ILN | Gallatin | 113 min |
| May 10, 4:05 AM EDT | Flash Flood Warning | ILN | Boone, Grant, Kenton | 115 min |
| May 10, 4:31 AM EDT | Severe Thunderstorm Warning | ILN | Bracken | 29 min |
| May 10, 4:47 AM EDT | Severe Thunderstorm Warning | ILN | Mason | 28 min |
| May 10, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
| May 10, 5:15 AM EDT | Flash Flood Warning | ILN | Gallatin | 90 min |
| May 10, 11:17 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 58 min |
| May 10, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 42 min |
| May 10, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 40 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 52 min |
| May 10, 4:45 PM EDT | Tornado Warning | ILN | Lewis, Mason | 30 min |
| May 10, 5:15 PM EDT | Tornado Warning | ILN | Lewis | 30 min |
| May 10, 5:36 PM EDT | Flash Flood Warning | ILN | Lewis | 24 min |
| May 10, 6:37 AM EDT | Severe Thunderstorm Warning | ILN | Brown | 23 min |
| May 10, 9:29 AM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| May 10, 9:42 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| May 10, 10:11 AM EDT | Flash Flood Warning | ILN | Adams, Scioto | 3 hr |
| May 10, 12:01 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 44 min |
| May 10, 12:31 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 59 min |
| May 10, 12:47 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 58 min |
| May 10, 12:48 PM EDT | Flash Flood Warning | ILN | Brown | 117 min |
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 50 min |
| May 10, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 67 min |
| May 10, 1:11 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 54 min |
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 61 min |
| May 10, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 63 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 67 min |
| May 10, 3:42 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Highland | 2 hr |
| May 10, 4:19 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2003Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.